Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 6, 2017, 11:27 PM CDT for Burnet County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 11:27 PM CDT (04:27 UTC)
- Expired
- Aug 7, 2017, 12:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 66 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2574 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
625
WWUS84 KEWX 070427
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1127 PM CDT SUN AUG 6 2017
TXZ171>173-070530-
Williamson TX-Llano TX-Burnet TX-
1127 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON...EAST
CENTRAL LLANO AND BURNET COUNTIES UNTIL 1230 AM CDT...
At 1126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kempner to near Kingsland. Movement was
east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kingsland, Burnet, Bertram, Buchanan Dam, Florence, Inks Lake State
Park, Watson, Oatmeal, Briggs, Lake Victor, Mahomet, Sunnylane,
Joppa, Shady Grove and Andice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 9789 3091 9783 3088 9769 3061 9814
3071 9859 3104 9820 3103 9807
TIME...MOT...LOC 0426Z 275DEG 15KT 3102 9805 3070 9847
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:22 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 6, 9:22 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 922 PM CDT Sun Aug 6 2017 .EVENING UPDATE... Continuing to evaluate the overnight PoP/Wx/QPF potential for the northern half of the CWA. Run to run consistency of the HRRR/HRRRX/TTU-WRF have proven to be poor in handling the overall evolution of the convection to our north currently. However, analysis of the mesoscale environment indicates still 1000-2000 J/KG of SBCAPE just north of the Austin area but instability has been trending down quickly. Additionally, low level lapse rates are beginning to decrease with the loss of diurnal heating. Thus, believe convection located immediately north of the Burnet/Llano area will continue their downward trend in intensity over the next hour or two. However, more intense convection farther north continues to overachieve compared to mesoscale model solutions and confidence is increasing in this complex slowly dissipating over the next several hours but making it far enough south to bring showers and storms into the northern tier zones, possibly including Austin around 05-06Z. The biggest concern would be heavy rain potential given VAD wind profiles indicating weak mid level flow and PWAT values 2"+ according to RAP mesoscale analysis. However, this should mostly be lifted by outflow and will lack thermodynamic support, so believe flash flood potential should be minimal but a quick inch or two of rain could be possible. Gusty outflow winds of 30-40 mph could also be a secondary concern. && .PREV DISCUSSION... /ISSUED 653 PM CDT Sun Aug 6 2017/ UPDATE... See below for the 00z aviation discussion... AVIATION... Currently VFR at all terminals under partly cloudy skies with southerly surface winds. Shower activity never materialized at the Interstate 35 sites, and with daytime heating beginning to diminish, have elected to remove VCSH from AUS/SAT/SSF. Strong convection just west of Del Rio from this afternoon has also since dissipated. VFR conditions should prevail for the rest of the afternoon and evening hours at all terminals. MVFR ceilings are expected to develop around 7z at AUS and by 9z at SAT/SSF before returning to VFR by late Monday morning/early Monday afternoon. The attention then turns to precipitation chances at the Interstate 35 sites. With ample moisture in place and the cold front/stationary front sagging further southward toward central Texas, it looks like a pretty strong bet that AUS will see scattered to widespread rain showers beginning somewhere in the 9z ballpark with thunderstorm chances coming later in the day by around 16z. Confidence for rain/storms is less for the San Antonio region, but have VCTS in the TAFs beginning at 15z and continuing through the afternoon hours. DRT is expected to remain VFR for the entire forecast period. Some high-res models suggest a chance for some isolated showers and thunderstorms Monday evening, but confidence in this was not high enough to include in the TAF. Winds will remain generally out of the south/southeast between 7 and 12 knots for the TAF forecast period. PREV DISCUSSION... /ISSUED 246 PM CDT Sun Aug 6 2017/ SHORT TERM (Tonight through Monday Night)... A frontal boundary stretches from central Oklahoma to southeastern New Mexico this afternoon This boundary will move slowly southward during this period and be the primary driver of our weather. Ahead of the front low level winds have been and will continue to be from the south to southeast. This has dew point temperatures in the 70s across our CWA. With ample moisture in place the front bring increasing chances for showers and thunderstorms during the period. There will be higher POPs tonight in the northeast and these will spread south and west Monday and Monday night. Deep moisture will mean there could be some heavy downpours in spots, but we do not expect widespread heavy rain. Heavier rain will likely be across the north central and northeast. LONG TERM (Tuesday through Sunday)... The front will stall and linger across central Texas north of our CWA Tuesday and Wednesday and rain chances will remain elevated for those days. The boundary will push back to the north away from our area Thursday. This will return us to the more typical summertime pattern with isolated to scattered showers and thunderstorms during the afternoon and evening Thursday and Friday. The upper level ridge will move over the region for the weekend bringing an end to rain chances across our CWA. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 78 95 76 93 75 / 40 70 70 50 40 Austin Bergstrom Intl Airport 78 94 75 92 74 / 40 60 60 50 40 New Braunfels Muni Airport 77 95 76 93 74 / 40 50 50 30 30 Burnet Muni Airport 75 92 72 88 72 / 50 70 70 50 40 Del Rio Intl Airport 79 98 77 93 77 / 40 30 40 30 30 Georgetown Muni Airport 77 93 74 90 73 / 50 70 70 50 40 Hondo Muni Airport 78 98 76 95 74 / 20 40 50 30 30 San Marcos Muni Airport 77 95 74 91 74 / 40 60 50 40 40 La Grange - Fayette Regional 79 94 76 92 75 / 30 60 50 50 30 San Antonio Intl Airport 79 96 77 93 76 / 30 40 50 30 30 Stinson Muni Airport 79 97 77 94 75 / 30 40 50 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Williams Synoptic/Grids...TB3 Public Service/Data Collection...YB
Hazardous weather outlook, Aug 6, 9:54 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 954 PM CDT Sun Aug 6 2017 TXZ171>173-183>194-202>209-217>225-228-080300- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 954 PM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A complex of showers and thunderstorms capable of producing locally heavy rainfall and wind gusts to 40 mph will be possible overnight north of a line from Llano to Austin to Giddings. Rainfall totals of 1-2 inches may be possible with some locations seeing locally higher amounts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rain chances will increase Monday through Tuesday with the higher chances across the Hill Country and Central Texas. Locally heavy rains are possible with any flooding expected to be minor. Gusty winds are possible with the stronger storms. Elevated heat index values of 105 to 108 degrees are possible on most afternoons along and southeast of the Escarpment. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 6, 11:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1127 PM CDT SUN AUG 6 2017
TXZ171>173-070530-
Williamson TX-Llano TX-Burnet TX-
1127 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON...EAST
CENTRAL LLANO AND BURNET COUNTIES UNTIL 1230 AM CDT...
At 1126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kempner to near Kingsland. Movement was
east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kingsland, Burnet, Bertram, Buchanan Dam, Florence, Inks Lake State
Park, Watson, Oatmeal, Briggs, Lake Victor, Mahomet, Sunnylane,
Joppa, Shady Grove and Andice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 9789 3091 9783 3088 9769 3061 9814
3071 9859 3104 9820 3103 9807
TIME...MOT...LOC 0426Z 275DEG 15KT 3102 9805 3070 9847
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:47 PM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| Aug 7, 12:16 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Aug 7, 1:49 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 116 min |
| Aug 7, 2:16 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Aug 7, 3:47 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Aug 7, 3:56 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Llano, Travis, Williamson | 3 hr |
| Aug 7, 4:14 AM CDT | Special Weather Statement | EWX | Blanco, Hays, Kendall | 61 min |
| Aug 7, 5:01 AM CDT | Special Weather Statement | EWX | Blanco, Comal, Hays, Kendall, Travis | 59 min |
| Aug 7, 5:45 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Gillespie, Hays, Kendall, Kerr and 1 more | 3 hr |
| Aug 7, 6:00 AM CDT | Special Weather Statement | EWX | Bandera, Bastrop, Bexar, Blanco, Caldwell, Comal and 6 more | 60 min |
| Aug 7, 6:16 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 119 min |
| Aug 7, 6:26 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 7, 6:50 AM CDT | Special Weather Statement | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Gonzales and 4 more | 70 min |
| Aug 7, 7:15 AM CDT | Flash Flood Warning | EWX | Bexar | 7 hr |
| Aug 7, 7:20 AM CDT | River Flood Warning | EWX | Bexar | 8 hr |
| Aug 7, 7:22 AM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Uvalde | 3 hr |
| Aug 7, 7:33 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 117 min |
| Aug 7, 8:06 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Lavaca | 54 min |
| Aug 7, 8:07 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 7, 8:16 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Llano | 119 min |
| Aug 7, 8:24 AM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales | 3 hr |
| Aug 7, 9:04 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Aug 7, 9:28 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
| Aug 7, 11:52 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 39 hr |
| Aug 7, 11:57 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 60 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.